Alert archive / Kentucky / Wind Advisories in 2019
Wind Advisory 5, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Feb 14, 2019, 9:10 AM CST for 29 counties in Kentucky; 5 counties in Indiana. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2019, 9:10 AM CST (15:10 UTC)
- Expired
- Feb 14, 2019, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Louisville, KY
All 34 counties
Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Perry County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Cumberland County, KY, Edmonson County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Hart County, KY, Jefferson County, KY, Larue County, KY, Logan County, KY, Marion County, KY, Meade County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Ohio County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Warren County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 47 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383 WWUS73 KLMK 141510 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1010 AM EST Thu Feb 14 2019 ...Gusty Winds Today... INZ083-084-089>091-KYZ023>030-034-038-039-045-046-053-054-061>065- 070>077-081-150000- /O.NEW.KLMK.WI.Y.0005.190214T1510Z-190215T0000Z/ Dubois-Crawford-Perry-Harrison-Floyd-Hancock-Breckinridge-Meade- Ohio-Grayson-Hardin-Bullitt-Jefferson-Shelby-Spencer-Anderson- Nelson-Washington-Larue-Marion-Butler-Edmonson-Hart-Green-Taylor- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Cumberland- Including the cities of Jasper, English, Tell City, Corydon, New Albany, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, Shelbyville, Taylorsville, Lawrenceburg, Bardstown, Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, and Burkesville 1010 AM EST Thu Feb 14 2019 /910 AM CST Thu Feb 14 2019/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect until 7 PM EST /6 PM CST/ this evening. * TIMING...Late this morning and afternoon. * WINDS...Sustained winds 20 to 20 MPH with gusts up to 45 MPH. * IMPACTS...Strong wind gusts may cause weakened tree branches to fall, and could result in damage to property or isolated power outages. Additionally, high profile vehicles traveling on west east oriented roads will have difficult driving conditions due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
747 WWUS73 KLMK 141710 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1210 PM EST Thu Feb 14 2019 ...Gusty Winds This Afternoon... INZ083-084-089>091-KYZ023>030-034-038-039-045-046-053-054-061>065- 070>077-081-150000- /O.CON.KLMK.WI.Y.0005.000000T0000Z-190215T0000Z/ Dubois-Crawford-Perry-Harrison-Floyd-Hancock-Breckinridge-Meade- Ohio-Grayson-Hardin-Bullitt-Jefferson-Shelby-Spencer-Anderson- Nelson-Washington-Larue-Marion-Butler-Edmonson-Hart-Green-Taylor- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Cumberland- Including the cities of Jasper, English, Tell City, Corydon, New Albany, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, Shelbyville, Taylorsville, Lawrenceburg, Bardstown, Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, and Burkesville 1210 PM EST Thu Feb 14 2019 /1110 AM CST Thu Feb 14 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... * TIMING...This afternoon. * WINDS...Sustained winds 20 to 20 MPH with gusts up to 45 MPH. * IMPACTS...Strong wind gusts may cause weakened tree branches to fall, and could result in damage to property or isolated power outages. Additionally, high profile vehicles traveling on west east oriented roads will have difficult driving conditions due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
512 WWUS73 KLMK 150004 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 704 PM EST Thu Feb 14 2019 ...WIND ADVISORY HAS EXPIRED... INZ083-084-089>091-KYZ023>030-034-038-039-045-046-053-054-061>065- 070>077-081-150115- /O.EXP.KLMK.WI.Y.0005.000000T0000Z-190215T0000Z/ Dubois-Crawford-Perry-Harrison-Floyd-Hancock-Breckinridge-Meade- Ohio-Grayson-Hardin-Bullitt-Jefferson-Shelby-Spencer-Anderson- Nelson-Washington-Larue-Marion-Butler-Edmonson-Hart-Green-Taylor- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Cumberland- Including the cities of Jasper, English, Tell City, Corydon, New Albany, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, Shelbyville, Taylorsville, Lawrenceburg, Bardstown, Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, and Burkesville 704 PM EST Thu Feb 14 2019 /604 PM CST Thu Feb 14 2019/ ...WIND ADVISORY HAS EXPIRED... Wind gusts have decreased and will diminish late this evening therefore the advisory has been allowed to expire. $$ AMS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Feb 14, 5:26 AM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Feb 14, 5:26 AM CST, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Louisville KY 626 AM EST Thu Feb 14 2019 ...Updated Aviation Discussion... .Short Term...(Today and tonight) Issued at 300 AM EST Thu Feb 14 2019 ...Mild & Gusty Today... We'll see a tightening pressure gradient over the Ohio River Valley region today. This gradient will set up between low pressure moving from the eastern Plains to the western Great Lakes and high pressure centered over the Carolina Coast. The resulting strong warm air advection will bring mild temperatures to the area as highs top out in the upper 50s and low 60s in most spots. The feel of the mild temps may be somewhat mitigated by what should be fairly extensive upper sky cover, taking away a bit of that "warm" feel. The other issue today will be gusty wind potential. a 40-50 knot low level jet is beginning to overspread that area at this hour, and will continue to do so through the day. Mixing potential should be somewhat mitigated by the extensive upper sky cover, but also concerned that some higher gust potential could find it's way to the surface, especially if a few breaks in the clouds are realized. Much of the data seems to support most of the peak gusts in the 30-35 mph range today, however a few gusts up around 40 mph can't be ruled out. In coordination with surrounding offices, have elected to continue the Special Weather Statement for gusts between 30-40 mph this afternoon. A cold front trailing from the Great Lakes system mentioned above will slide into the area overnight. There isn't a whole lot of moisture to work with as saturation only appears to be a little deeper than the 1000-850 mb layer. Nevertheless, there should be just enough moisture combined with an isentropic lift component ahead of the front to squeeze out some light rain chances. Will go with 20-30 percent chances for a measurable light rain shower overnight in most spots. Will go slightly higher to 40 percent over toward the I-75 corridor. Temperatures will stay fairly mild most of the night ahead of the cold front, however will crash pretty hard by daybreak Friday. As has been the case with many of these setups this winter, the cold air should just miss out on catching up with the lingering moisture. Gusty winds should continue through Thursday night, but slackened a bit from what we see during the day today. .Long Term...(Friday through Wednesday) Issued at 317 AM EST Thu Feb 14 2019 ...WINTRY MIX AND SNOWFALL ACCUMULATIONS POSSIBLE FRIDAY NIGHT AND EARLY SATURDAY MORNING... ================================ Friday through Sunday Night ================================ Surface cold front is expected to be bisecting the region Friday morning. This frontal boundary is forecast to push south and eastward through the day. Some scattered rain showers will likely accompany it as it pushes through during the morning hours. We should see a short period of dry weather in the afternoon before more precipitation moves back in Friday night. Highs on Friday will likely exhibit a gradient with highs in the mid-upper 30s over southern IN and lower-mid 40s over much of north-central and east- central KY. Southern KY looks to be the warmest with upper 40s to around 50. Moving into Friday night, short wave trough axis is forecast to push into the region from the west. Associated surface low is forecast to move east along the frontal boundary draped across our south. With the aid of the upper level short wave trough, we should see a decent shield of precipitation move across the region Friday night and into early Saturday morning. Precipitation types still look rather challenging as we'll have a shallow cold air dome in place across the northern portion of the forecast region. Based on the multi-model consensus, it appears that a wintry mix of rain/sleet/freezing/snow will be possible across central KY (mainly south of the Western KY and Bluegrass Parkways). North of the Parkways, it looks like the cold air will be deep enough for mostly snow. As the surface low moves into eastern TN late Friday night, the colder air may push further south resulting in quick transition to snow across southern KY before the precipitation ends by sunrise Saturday. Accumulations are still a bit uncertain given the complex uncertainties in the thermal profile, warm ground temperatures and spatial differences in model QPF. While the model snowfall accumulations look rather impressive, these have tended to be well overdone this winter. Utilizing model snow depth which takes into account skin temps, there is a good multi-model consensus that suggests a couple inches of accumulation would be possible across southern IN and portions of northern KY Friday night and Saturday morning. Most likely area to see the accumulations would be generally north of the Western KY and Bluegrass Parkways. Should the current model trends continue, a Winter Weather Advisory would likely be needed in future forecasts Friday night and Saturday morning. Saturday should feature a break in the action as we'll be between weather systems in a rather active weather pattern. High temps will be tricky depending on snow cover. Current guidance suggests highs in the upper 30s to the lower 40s. These numbers could be a little too high if we were to get more snow on the ground from the Friday night system. Clouds will be on the increase again Saturday night with the next system arriving by Sunday morning. We could see a brief wintry mix Sunday morning as the thermal profiles look to be cold enough to support that. It would be rather brief however as the boundary layer is forecast to warm up quickly on Sunday. Rain showers are likely Sunday afternoon and should diminish rather quickly by Sunday night. Highs on Sunday look to warm into the mid- upper 40s over southern IN and far northern KY. Across much of KY, highs in the upper 40s to the lower 50s look likely. Lows Sunday night look to dip back into the lower 30s. ================================ Monday through Wednesday ================================ Hemispheric pattern looks to remain amplified during the extended forecast period. Negative height anomalies are expected over the polar region resulting in a +AO pattern. A fast Pacific jet is forecast to remain in place which will be driving the overall weather pattern across the CONUS. Positive height anomalies are expected to remain in place across AK which will result in a downstream trough axis over the western US. Overall, the pattern is very much a slightly -EPO, but strongly -PNA pattern which heavily favors an amplified SE ridge pattern over the eastern US through the period. We should see a slight break in the action on Monday as we'll be in between weather systems again. The pattern looks to pick up again late Monday and into Tuesday as decent short wave trough axis pushes into the region. This should result another low pressure system pushing up through the Ohio Valley. Given the deep southwest flow aloft and the ever expanding ridge, there has continued to be a northward/northwest drift with this system. Thermal structure looks to remain rather warm over the region, so this system will bring another round of rainfall. While the latest global guidance generally keeps the heaviest band of QPF across the TN Valley, the northward/northwestward trends in the model data are a bit concerning. Should the SE ridge become more amplified than the models suggest, we could see this heavy QPF axis shift a bit further north/west into the Ohio Valley where we simply do not need it. Highs during the period look to range from the mid-upper 40s to the lower 50s with overnight lows mainly in the mid 30s. && .Aviation...(12Z TAF Issuance) Updated at 626 AM EST Thu Feb 14 2019 A warm front is lifted north across the area overnight, and has been accompanied by a 40-45 knot low level jet. The strong winds just off the surface combined with a sharp inversion is creating a low level wind shear threat until mid to late morning. This threat is a little more notable in that it is more around 1000-1500 k feet and below rather than 2 K feet and below. A steady S wind will continue this morning with some upper sky cover moving overhead. The inversion is expected to break late morning across the area with gusty SSW wind between 15 and 25 mph gusting up around 35 mph at times. A few gusts closer to 40 mph also can't be ruled out. Upper sky cover will increase through the day. Later tonight, some light rain showers will move into the area along with ceilings likely in the MVFR range. Guidance suggests these ceilings may go below fuel-alternate for some time, but it might be too pessimistic given how mixy/gusty the surface winds are expected to be. Will go with MVFR above fuel-alternate for now. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BJS Long Term...MJ Aviation...BJS
Hazardous weather outlook, Feb 14, 2:54 AM CST, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 354 AM EST Thu Feb 14 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 354 AM EST Thu Feb 14 2019 /254 AM CST Thu Feb 14 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. River flooding will continue through the period. See individual flood warnings for detailed information. Expect gusty south winds today ahead of an approaching cold front. Most gusts should range in the 30 to 35 mph range today, however a few gusts could approach 40 mph. High profile vehicles traveling on east to west roadways should use caution. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. River flooding will continue for the remainder of the week and into the weekend. A quick moving weather system will move through the region Friday night and Saturday morning bringing wintry weather to much of the outlook area. Some minor snow accumulations are possible in areas north of the Western Kentucky and Bluegrass Parkways. If you have travel plans late Friday night and early Saturday morning, stay abreast of the latest forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. BJS/MJ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:22 PM CST | Winter Weather Advisory | LMK | Adair, Anderson, Barren, Bourbon, Boyle, Breckinridge and 38 more | 38 hr |
Nearby
Wind Advisories in Kentucky, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.